Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 1:46 PM EST for Hendricks County, Putnam County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 1:46 PM EST (18:46 UTC)
- Expired
- May 19, 2005, 2:30 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 191846 SVRIND INC063-133-191930- /O.NEW.KIND.SV.W.0071.050519T1846Z-050519T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 146 PM EST THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA SOUTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 230 PM EST * AT 142 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENCASTLE...OR ABOUT 27 MILES EAST OF TERRE HAUTE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVERDALE AROUND 155 PM EST COATESVILLE AROUND 205 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3971 8697 3953 8702 3943 8668 3969 8663 $$ JB
3 follow-up statements
000 WWUS53 KIND 191854 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 152 PM EST THU MAY 19 2005 INC063-133-191930- /O.CON.KIND.SV.W.0071.000000T0000Z-050519T1930Z/ HENDRICKS-PUTNAM- 152 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EST FOR SOUTHERN PUTNAM AND SOUTHWESTERN HENDRICKS COUNTIES... AT 151 PM EST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL IN GREENCASTLE. THIS STORM WAS LOCATED NEAR GREENCASTLE...OR ABOUT 31 MILES SOUTH OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLOVERDALE AROUND 205 PM EST STILESVILLE AROUND 215 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3971 8697 3953 8702 3943 8668 3969 8663 $$ JB
000 WWUS53 KIND 191909 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 209 PM EST THU MAY 19 2005 INC063-133-191930- /O.CON.KIND.SV.W.0071.000000T0000Z-050519T1930Z/ HENDRICKS-PUTNAM- 209 PM EST THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EST FOR SOUTHERN PUTNAM AND SOUTHWESTERN HENDRICKS COUNTIES... AT 204 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FILLMORE...OR ABOUT 31 MILES SOUTH OF CRAWFORDSVILLE... MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STILESVILLE AROUND 215 PM EST A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3971 8697 3953 8702 3943 8668 3969 8663 $$ JB
000 WWUS53 KIND 191926 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 226 PM EST THU MAY 19 2005 INC063-133-191936- /O.EXP.KIND.SV.W.0071.000000T0000Z-050519T1930Z/ HENDRICKS-PUTNAM- 226 PM EST THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUTNAM AND SOUTHWESTERN HENDRICKS COUNTIES EXPIRES AT 230 PM EST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 3971 8697 3953 8702 3943 8668 3969 8663 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:48 AM EST, 10 hours 58 minutes earlier.
Area forecast discussion, May 19, 2:48 AM EST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 248 AM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS CENTERS ON PRECIP CHANCES TODAY AND TONIGHT. AT 07Z WARM FRONT WAS SETTING UP ACROSS FORECAST AREA /FA/ AS CAN BE SEEN IN DEWPOINT GRADIENT ACROSS FA FM SW TO NE. UPPER LOW WAS ACROSS MN. TSRA ACROSS CENTRAL IL WERE MOVING TOWARD FA. SOME DIFFERENCES IN MODELS AGAIN TODAY...ESPECIALLY IN DETAILS. IN THE BIG PICTURE...ALL AGREE THAT FRONT WILL REMAIN NEAR/ACROSS FA TODAY WITH SFC WAVE RIDING ALONG IT. GIVEN POSSIBLE FEEDBACK ISSUES IN GFS AND NAM/S RECENT RELATIVELY LARGE CHANGES WITH SOME FEATURES...CAN FIND NO FAVORITE AND WILL USE A BLEND WITH THE BIG PICTURE. TSRA ACROSS IL WL MOVE ACROSS FA THIS MORNING. EXPECT ADDITIONAL DEVELOPMENT THIS AFTN AS UPPER AND SFC WAVE APPROACHES FROM NW. MUCH OF FA SHOULD GO INTO WARM SECTOR SO INSTABILITY WILL BE THERE FOR TSRA. WITH FRONT AND SFC LOW IN VICINITY TODAY...SOME SEVERE STORMS ARE POSSIBLE PER DAY 1 CONVECTIVE OUTLOOK. WILL CONTINUE CATEGORICAL POPS AND WORD AS /PERIODS OF/ AS THERE WILL BE BREAKS IN PRECIP TODAY. TEMPS ARE A BIT TRICKY GIVEN UNCERTAINTIES OF FRONTAL LOCATION AND DURATION OF PERIODS OF PRECIP. WILL GO WARMEST SW FA WHICH WILL BE DEEPER IN WARM SECTOR AND LOOKS TO HAVE LONGER DRY PERIODS. OVERALL ENDED UP WITH VALUES SIMILAR TO A BLEND OF MET/MAV NUMBERS. FWC LOOKS TOO WARM GIVEN EXPECTED PRECIP. TONIGHT UPPER LOW WILL MOVE ACROSS FA AND SHOULD KEEP PRECIP ACROSS MOST OF FA DURING THE EVENING. FRONT AND LOW SINK SOUTH DURING THE NIGHT LESSENING THE THREAT FOR PRECIP AND THUNDER ACROSS NRN FA. THUS DROPPED TO CHC POPS NRN FA AFT MIDNIGHT AND REMOVED THUNDER. CONTINUED LIKELY TSRA SRN FA. MAV TEMPS LOOK A LITTLE COOL TONIGHT GIVEN CONTINUED CLOUDS AND LINGERING PRECIP. ELSEWHERE MOS TEMPS ARE CLOSE AND LOOK OK. WENT DRY ON FRI ENTIRE FA ALTHOUGH MODELS HINT AT POSSIBLE PRECIP IN FAR SRN FA WHERE ATMS REMAINS A LITTLE UNSTABLE. COULD BE AN ISOLATED SHRA...BUT NOT CONFIDENT ENOUGH TO PUT INTO GRIDS. FA WILL THEN BE DRY ON SATURDAY. MODELS HAVE BEEN CONSISTENLY SHOWING FRONT ARRIVING ON SUNDAY SO ADDED SLIGHT CHC POPS AS FRONT LOOKS TO HAVE LITTLE MOISTURE WITH IT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, May 19, 5:35 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:57 PM EST | Tornado Warning | IND | Morgan, Putnam | 48 min |
| May 19, 2:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 31 min |
| May 19, 2:31 PM EST | Tornado Warning | IND | Morgan | 44 min |
| May 19, 3:10 PM EST | Tornado Warning | IND | Johnson, Morgan | 35 min |
| May 19, 3:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 24 min |
| May 19, 3:41 PM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 19, 3:46 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 29 min |
| May 19, 3:47 PM EST | Tornado Warning | IND | Bartholomew, Decatur | 28 min |
| May 19, 4:07 PM EST | Flash Flood Warning | IND | Brown | 113 min |
| May 19, 4:09 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| May 19, 4:25 PM EST | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| May 19, 4:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 46 min |
| May 19, 4:37 PM EST | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| May 19, 4:40 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 35 min |
| May 19, 4:45 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| May 19, 4:56 PM EST | Flash Flood Warning | IND | Monroe | 2 hr |
| May 19, 5:03 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| May 19, 5:04 PM EST | Flash Flood Warning | IND | Bartholomew | 116 min |
| May 19, 5:21 PM EST | Flash Flood Warning | IND | Greene | 114 min |
| May 19, 5:23 PM EST | Severe Thunderstorm Warning | IND | Jackson | 37 min |
| May 19, 5:58 PM EST | Flash Flood Warning | IND | Jackson, Jennings | 62 min |
| May 19, 6:59 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.